MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/090
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Month and year of event have been provided, day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the customer was inflating the cuff during the use of the product, leakage of air from it was observed.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One (1) device sample, along with a 12ml syringe, was received without its original packaging, in used condition, and decontaminated inside a ziplock bag.Per visual inspection, no damage or discrepancies that could cause a leak were detected.The returned sample was inflated using a syringe and submerged under water to detect any leak.No leaks were detected in the inflation system; the complaint was not confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken because the complaint was not confirmed.This failure will continue to be monitored to determine if new actions are needed.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka
minneapolis, MN 55442
MDR Report Key16381572
Report Number3012307300-2023-01301
Device Sequence Number20435541
Product Code BTR
UDI-Device Identifier15019315022364
UDI-Public15019315022364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number100/199/090
Device Catalogue Number100/199/090
Device Lot Number3642703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/12/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown